Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 94, NWS Atlanta, GA

December 24, 2014Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 24, 2014, 2:14 AM EST for Forsyth County, Georgia. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Dec 24, 2014, 2:14 AM EST (07:14 UTC)
Expired
Dec 24, 2014, 12:50 PM EST
In force
11 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 6.76 ft at Dec 24, 2014, 7:00 AM EST.

actionminormoderate51012/2412/25
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WGUS42 KFFC 240715
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
214 AM EST WED DEC 24 2014

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC117-241750-
/O.NEW.KFFC.FL.W.0094.141224T0714Z-141224T1750Z/
/CMGG1.1.ER.141224T0712Z.141224T0900Z.141224T1150Z.UU/
214 AM EST WED DEC 24 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE BIG CREEK NEAR CUMMING.
* UNTIL THIS AFTERNOON.
* AT 1 AM WEDNESDAY THE STAGE WAS 5.9 FEET...AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST TO CONTINUE TO RISE TO NEAR 6.2 FEET BY EARLY THIS MORNING.THE 
  RIVER WILL FALL BELOW FLOOD STAGE LATER THIS MORNING.
* AT 6.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 6.2 FEET ON FEB 11 2013.
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$
2 follow-up statements
963 
WGUS82 KFFC 241602
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1102 AM EST WED DEC 24 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY 

  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

 
GAC117-242226-
/O.EXT.KFFC.FL.W.0094.000000T0000Z-141224T2226Z/
/CMGG1.1.ER.141224T0702Z.141224T1145Z.141224T1626Z.UU/
1102 AM EST WED DEC 24 2014

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING 
CONTINUES FOR
  THE BIG CREEK NEAR CUMMING.
* UNTIL THIS AFTERNOON.
* AT 10 AM WEDNESDAY THE STAGE WAS 6.4 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  THIS AFTERNOON. 
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 
  

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

GAC117-121-250602-
/O.EXT.KFFC.FL.W.0093.000000T0000Z-141226T0815Z/
/APHG1.1.ER.141224T1520Z.141225T1200Z.141226T0215Z.NO/
1102 AM EST WED DEC 24 2014

...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL LATE THURSDAY NIGHT.
* AT 10 AM WEDNESDAY THE STAGE WAS 7 FEET AND SLOWLY RISING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 7.7 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  EVENING.
* AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE 
  WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH 
  FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. 
  ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING 
  WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS 
  WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE 
  ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE 
  YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD.

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
774 
WGUS82 KFFC 241736
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 PM EST WED DEC 24 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY

 
GAC117-241806-
/O.CAN.KFFC.FL.W.0094.000000T0000Z-141224T2226Z/
/CMGG1.1.ER.141224T0702Z.141224T1145Z.141224T1630Z.UU/
1236 PM EST WED DEC 24 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG CREEK NEAR CUMMING.
* THIS TAKES AFFECT IMMEDIATELY.
* AT NOON WEDNESDAY THE STAGE WAS 5.9 FEET AND FALLING. 
* FLOOD STAGE IS 6 FEET.
* THE CREEK WILL CONTINUE TO FALL.
* AT 6 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL EXPAND 
  INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM 
  FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE 
  PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY 
  WILL BEGIN TO FLOOD. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND 
  MCFARLAND ROAD WILL BE COVERED WITH AROUND ONE FOOT OF WATER. A 
  PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH 
  AROUND TWO FEET OF WATER. 
 

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 1:41 AM EST, 33 minutes earlier.

Area forecast discussion, Dec 24, 1:41 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 AM EST WED DEC 24 2014

.PREV DISCUSSION... /ISSUED 748 PM EST TUE DEC 23 2014/

UPDATE...
LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL AL CONTINUES
EASTWARD THIS EVENING. THE LINE IS HOLDING STEADY AND IS EXPECTED
TO REACH THE AL/GA STATE LINE AROUND 10 PM. THE HRRR BEGINS TO
WEAKEN THE LINE RIGHT ALONG THE INTERSTATE 85 CORRIDOR RIGHT
AROUND OR JUST AFTER MIDNIGHT. GRADUAL WEAKENING OF THE LINE WOULD
OCCUR IF THE WEDGE CONTINUED TO HOLD STRONG EAST OF 85.
HOWEVER...STORMS SHOULD BECOME ELEVATED ACROSS THE EASTERN
PORTIONS OF THE CWFA. DO THINK SOME CONTINUED EROSION ON THE WEST
SIDE OF THE WEDGE IS LIKELY...BUT NOT CONFIDENCE ON EXACTLY HOW
MUCH.

HAVE MADE SOME TIMING TWEAKS FOR TSRA WITHIN THE GRIDS. IN
ADDITION...TWEAKED THE HOURLY TEMP/DEW GRIDS ACCORDING TO THE
POSITION OF THE WARM FRONT.

PREV DISCUSSION... /ISSUED 622 PM EST TUE DEC 23 2014/

PREV DISCUSSION... /ISSUED 244 PM EST TUE DEC 23 2014/

SEVERE STORMS REMAIN POSSIBLE TONIGHT AND WEDNESDAY...
HEAVY RAINFALL AND MINOR FLOODING LIKELY TONIGHT AND
WEDNESDAY...

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
OVERALL FCST IN GOOD SHAPE. WARM FRONT STILL VERY SLOW TO MOVE
NORTH BUT SHOULD MARCH SLOWLY NORTH TONIGHT.

MONITORING SEVERE STORM IN NW GA THAT HAS HISTORY OF PRODUCING
DAMAGING WINDS. STORM MAY HAVE TRAVELED ALONG WRN PERIPHERY OF
WEDGE. WILL BE A FEW HOURS BEFORE NORTH GA SEES ANOTHER ROUND OF
POSSIBLE SVR STORMS. AS MENTIONED IN PREV DISCUSSION /SEE UPDATE
SECTION BELOW/ INGREDIENTS REMAIN IN PLACE FOR SVR STORMS TONIGHT
AND WED MORNING...GREATEST THREAT 03Z-15Z OR SO.

AS FRONT SWEEPS THRU WED AFTERNOON...SHOULD SEE RAPID END TO PRECIP
AND ERODING OF LOW CLOUDS. NOT MUCH CHC FOR WINTER PRECIP WED NIGHT
EVEN IN HIGHER ELEVATIONS. SOME IN ELEV ABOVE 2500FT MAY SEE A BRIEF
MIX OF LIGHT RAIN WITH SNOW FLURRIES BUT NO IMPACTS EXPECTED.

SNELSON

UPDATE...
/ISSUED AT 129 PM EST TUE DEC 23 2014/
FCST GRIDS UPDATED EARLIER THIS MORNING TO ACCOUNT FOR OBSERVED
TRENDS. 12Z MODELS...PARTICULARLY GFS...TOO QUICK LIFTING WARM
FRONT WHICH IS CURRENTLY LOCATED FROM AROUND COLUMBUS TO VIDALIA.
TEMPS WILL LIKELY REMAIN IN THE 40S IN NORTH GA AND 50S TO 60S
OVER MIDDLE GA.

COVERAGE OF RAINFALL OVER AL A LITTLE LESS THAN WHAT 12Z HIRES
MODELS INDICATING...POSSIBLY DUE TO LARGE EXPANDING AREA OF
CONVECTION OVER SRN AL AND SW GA. NEW 18Z CYCLE WPC QPF GUIDANCE
INDICATING ABOUT 1-2 INCHES OVER AREAS NORTH OF COLUMBUS TO MACON.
WILL REVIEW THIS BEFORE RELEASING FINAL FORECAST. BASED ON PREV
FCST AND ALREADY SOME REPORTS OF NUISANCE/MINOR FLOODING HAVE
ISSUED FLOOD WATCH FOR ALL OF CWA.

THREAT FOR SEVERE WX STILL IN PLACE THOUGH CONCERNED ABOUT
POSSIBLE UPSTREAM CONVECTION MENTIONED EARLIER DISRUPTING VERTICAL
WIND SHEAR AND INSTABILITY. THAT SAID...STILL SEEING FAIRLY STRONG
ISOLATED CELLS IN NRN/WRN AL ATTM WHERE MLCAPE VALUES TRYING TO
CREEP UP TO 250-500 J/KG. 0-1KM BULK SHEAR ONLY 20-30KTS IN AL.
12Z MODEL VALUES FOR TONIGHT SILL FAVORABLE FOR HIGH SHEAR LOW
CAPE CONVECTION AND QLCS MODES. NAM STILL HIGHER THAN GFS FOR
SHEAR AND MLCAPE...AVERAGING AROUND 100-300 J/KG MLCAPE AND 35-45
FOR 0-1KM BULK SHEAR. SHEAR DROPS SOME DURING DAY ON WED SO
TORNADO THREAT MAY LOWER ACCORDINGLY.

CONTINUING TO MONITOR.

SNELSON

LONG TERM /THURSDAY THROUGH TUESDAY/...
BEHIND A COLD FRONT THAT PUSHES EAST OF THE AREA EARLY THURSDAY
MORNING... WRAP AROUND CLOUDS AND MOISTURE MAY BE A BIT SLOW TO
CLEAR FROM WEST TO EAST THURSDAY MORNING DUE TO A LAGGING STRONG
UPPER DISTURBANCE THAT DOES NOT PUSH EAST OF THE STATE UNTIL EARLY
THURSDAY AFTERNOON. OTHERWISE... EXPECT DRY HIGH PRESSURE TO BUILD
OVER THE AREA THURSDAY AFTERNOON WITH CLEARING CONDITIONS AND HIGH
TEMPERATURES MOSTLY IN THE 50S. THE COOLEST TEMPERATURES WILL BE
FELT FRIDAY MORNING WITH LOWS MOSTLY IN THE 30S. THEN MODELS AGREE
ON THE SURFACE RIDGE SHIFTING EAST ON FRIDAY...AND ESTABLISHING A
WARMING...MOIST SOUTHERLY FLOW GOING INTO THE WEEKEND. THIS AHEAD OF
ANOTHER LOW PRESSURE SYSTEM THAT SHOULD BRING RAIN CHANCES TO THE
AREA OVER THE WEEKEND. LONG RANGE MODELS STILL SHOW SOME TIMING
DIFFERENCES... WITH THE FASTER GFS SPREADING SHOWERS INTO THE AREA
ON SATURDAY...AND HOLDING RAIN CHANCES ACROSS THE AREA INTO MONDAY
WHEN A SLOW MOVING COLD FRONT FINALLY TRAVERSES THE AREA. THE SLOWER
ECMWF HOLD RAIN CHANCES OFF UNTIL MAINLY SUNDAY...BUT THEN DOES SHOW
A COLD FRONT PUSHING ACROSS THE AREA MONDAY NIGHT-EARLY TUESDAY...
WITH BOTH SHOWING HIGH PRESSURE AND DRIER CONDITIONS IN CONTROL BY
TUESDAY. AT THIS TIME... LACK OF INSTABILITY AND STRONG UPPER
FORCING WARRANTS ONLY SHOWERS SO FAR WITH THIS SYSTEM... HOWEVER
THIS COULD CHANGE SO STAY TUNED.

39

HYDROLOGY...
DECIDED TO PLAY IT SAFE AND POST A FLOOD WATCH FOR MOST OF NORTH
AND CENTRAL GA THROUGH 8 PM WEDNESDAY DUE TO THE EXPECTED 2 TO 3
INCHES OF ADDITIONAL RAINFALL THROUGH WEDNESDAY AFTERNOON AHEAD OF
A COLD FRONT. ISOLATED HIGHER AMOUNTS ARE ALMOST CERTAIN... AND
WITH NEARLY 100 PERCENT RUNOFF OF ANY RAINFALL INTO CREEKS...
STREAMS AND RIVERS THIS TIME OF YEAR... RAPID RISES ARE
EXPECTED...THAT COULD RESULT IN FLOODING. IN ADDITION TO RIVER
FLOODING... ISOLATED FLASH FLOODING IS ALSO POSSIBLE DUE TO FALL
VEGETATION AND OTHER DEBRIS CLOGGING DRAINAGE SYSTEMS OR NARROWS
ALONG CREEKS AND STREAMS. ALL INTEREST ACROSS NORTH AND CENTRAL GA
SHOULD MONITOR CONDITIONS CLOSELY AND BE ALERT FOR POSSIBLE FLOOD
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. THE RAINFALL
SHOULD END FROM WEST TO EAST WEDNESDAY AFTERNOON AND GREATLY
LESSON THE THREAT OF FLOODING BY WEDNESDAY EVENING.

&&

.AVIATION...
06Z UPDATE...
MAIN LINE OF CONVECTION SWEEPING THROUGH THE AREA THIS MORNING
WITH SHOWERS CONTINUING BEHIND IT. WILL CONTINUE TO SEE SHOWERS
OFF AND ON IN THE ATL AREA THROUGH MIDDAY. WINDS ARE CURRENTLY OUT
OF THE EAST. THEY WILL TURN TO THE SE THEN SW AND EVENTUALLY WEST
THROUGH THIS TAF PERIOD. WIND SPEEDS EXPECTED TO INCREASE THIS
AFTERNOON AFTER THE FRONT PASSES THROUGH WITH 10KTS GUSTING TO
20KT. THE GUST WILL SUBSIDE OVER NIGHT. CEILINGS EXPECTED TO STAY
FAIRLY LOW THROUGH THE PERIOD LIFTING TO VFR BY THE VERY END OF
THIS TAF SET.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  40  55  32 / 100  30   5   0
ATLANTA         65  39  53  36 /  80  10   0   0
BLAIRSVILLE     58  35  49  29 /  80  30   5   0
CARTERSVILLE    64  37  51  29 /  80  10   0   0
COLUMBUS        66  40  56  34 /  80  10   5   0
GAINESVILLE     61  39  53  34 /  90  30   0   0
MACON           68  41  58  31 / 100  20   5   0
ROME            62  37  51  28 /  70  10   0   0
PEACHTREE CITY  66  37  54  28 /  80  10   0   0
VIDALIA         71  47  59  37 / 100  30   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DE KALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

TORNADO WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: CRISP...DODGE...DOOLY...MACON...MONTGOMERY...PULASKI...
SCHLEY...SUMTER...TELFAIR...WHEELER...WILCOX.

&&

SHORT TERM...01
LONG TERM....BDL
AVIATION...01
Hazardous weather outlook, Dec 23, 4:15 PM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EST TUE DEC 23 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
415 PM EST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...TUESDAY NIGHT.

...SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT OVER MUCH OF NORTH AND
CENTRAL GEORGIA. A FEW THUNDERSTORMS MAY BECOME SEVERE OVER CENTRAL AND
PORTIONS OF NORTH GEORGIA...
...HEAVY RAIN COULD CAUSE MINOR FLOODING...

WEATHER HAZARDS EXPECTED...
DAMAGING WINDS...ISOLATED TORNADOES AND LARGE HAIL...WITH ANY STRONG TO
SEVERE THUNDERSTORM. HEAVY RAIN COULD CAUSE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A STRONG COLD FRONT WILL MOVE THROUGH GEORGIA ON WEDNESDAY. SHOWERS
AND SCATTERED THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. SOME
OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...ISOLATED
TORNADOES...AND HEAVY RAIN. THE BEST RISK FOR SEVERE STORMS ON
WEDNESDAY WILL BE ALONG AND AHEAD OF THE COLD FRONT THAT WILL
MOVE INTO WESTERN GEORGIA WEDNESDAY MORNING...AND INTO EASTERN
GEORGIA BY WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 23, 11:57 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 PM EST TUE DEC 23 2014

GAZ049-050-059-060-071>073-240530-
MORGAN GA-BALDWIN GA-JONES GA-JASPER GA-GREENE GA-MONROE GA-
PUTNAM GA-
1157 PM EST TUE DEC 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL AND 40 MPH WINDS
IN MORGAN...BALDWIN...JONES...JASPER...GREENE...MONROE AND PUTNAM
COUNTIES UNTIL 1230 AM EST...

AT 1157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHADY
DALE TO 6 MILES SOUTHEAST OF MONTICELLO TO 13 MILES NORTHWEST OF GRAY
TO 8 MILES EAST OF FORSYTH...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MORGAN...
BALDWIN...JONES...JASPER...GREENE...MONROE AND PUTNAM COUNTIES
THROUGH 1230 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...EATONTON...GREENSBORO...GRAY...UNION POINT...SHADY
DALE...PHOENIX...REYNOLDS PLANTATION...LIBERTY...MERIWETHER...JARRELL
PLANTATION...WARFIELD...HARMONY...STANFORDVILLE...ROCKVILLE...
BRADLEY...WAYSIDE...WILLARD...CENTRAL GEORGIA EXPERIMENT STN AND
BROWNS CROSSING.

LAT...LON 3338 8313 3336 8316 3334 8314 3330 8316
      3328 8323 3326 8323 3326 8325 3319 8327
      3318 8322 3295 8336 3300 8380 3317 8368
      3347 8356 3364 8308
TIME...MOT...LOC 0457Z 235DEG 43KT 3346 8354 3323 8363 3317 8368 3306
8379
Special weather statement, Dec 24, 12:12 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 AM EST WED DEC 24 2014

GAZ071-072-080>083-093>095-240545-
TWIGGS GA-MACON GA-TAYLOR GA-CRAWFORD GA-JONES GA-PEACH GA-
HOUSTON GA-MONROE GA-BIBB GA-
1212 AM EST WED DEC 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN
IN TWIGGS...MACON...TAYLOR...CRAWFORD...JONES...PEACH...HOUSTON...
MONROE AND BIBB COUNTIES UNTIL 1245 AM EST...

AT 1210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST
OF GRAY TO NEAR MARSHALLVILLE...AND MOVING EAST AT 35 MPH.

A QUICK INCH OF RAIN ALONG WITH 40 MPH WINDS CAN BE EXPECTED
ACROSS TWIGGS...MACON...TAYLOR...CRAWFORD...JONES...PEACH...
HOUSTON...MONROE AND BIBB COUNTIES...INCLUDING AREAS AROUND
MACON...PERRY...FORT VALLEY...WARNER ROBINS...CENTERVILLE...BYRON...
MARSHALLVILLE...PAYNE...ROBINS AFB...PAYNE CITY...FRANKLINTON...
HAYNEVILLE...LAKEWOOD...LIZELLA...HOUSTON LAKE...GRISWOLDVILLE...
POSTELL...BULLARD...GROVE PARK AND FITZPATRICK.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

LAT...LON 3300 8378 3295 8337 3293 8336 3290 8341
      3285 8338 3237 8356 3237 8409
TIME...MOT...LOC 0510Z 256DEG 30KT 3297 8365 3242 8393
Special weather statement, Dec 24, 12:31 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1231 AM EST WED DEC 24 2014

GAZ038-039-050-051-060-061-072-073-240600-
TALIAFERRO GA-OGLETHORPE GA-BALDWIN GA-JONES GA-GREENE GA-PUTNAM GA-
WILKES GA-HANCOCK GA-
1231 AM EST WED DEC 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS
AND HEAVY RAINFALL IN TALIAFERRO...OGLETHORPE...BALDWIN...JONES...
GREENE...PUTNAM...WILKES AND HANCOCK COUNTIES UNTIL 100 AM EST...

AT 1229 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENSBORO
TO 7 MILES EAST OF GRAY...AND MOVING EAST AT 35 MPH.

A QUICK INCH OF RAIN ALONG WITH 40 MPH WINDS AND PEA SIZE HAIL CAN BE
EXPECTED ACROSS TALIAFERRO...OGLETHORPE...BALDWIN...JONES...GREENE...
PUTNAM...WILKES AND HANCOCK COUNTIES...INCLUDING AREAS AROUND
MILLEDGEVILLE...EATONTON...WASHINGTON...GREENSBORO...GRAY...SPARTA...
CRAWFORDVILLE...UNION POINT...WOODVILLE...WHITE PLAINS...SILOAM...
RAYLE...SHARON...PHOENIX...REYNOLDS PLANTATION...MIDWAY-HARDWICK...
LIBERTY...MERIWETHER...SPRINGFIELD AND SCOTTSBORO.

DRIVERS SHOULD ALSO USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

LAT...LON 3351 8279 3352 8282 3343 8283 3298 8312
      3301 8315 3299 8318 3297 8316 3298 8321
      3294 8328 3293 8334 3298 8360 3347 8337
      3349 8328 3354 8327 3358 8332 3366 8328
      3385 8273
TIME...MOT...LOC 0529Z 259DEG 32KT 3357 8320 3298 8341
Special weather statement, Dec 24, 12:39 AM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1239 AM EST WED DEC 24 2014

GAZ074-083-084-095-096-240630-
TWIGGS GA-BLECKLEY GA-WILKINSON GA-WASHINGTON GA-HOUSTON GA-
1239 AM EST WED DEC 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TWIGGS...BLECKLEY...WILKINSON...WASHINGTON AND HOUSTON COUNTIES
UNTIL 130 AM EST...

AT 1239 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRAY TO
NEAR ROBINS AFB TO 7 MILES SOUTHWEST OF PERRY...AND MOVING EAST AT 25
MPH.

WIND GUSTS OF 40 MPH AND PEA SIZE HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS TWIGGS... BLECKLEY...WILKINSON...WASHINGTON AND HOUSTON
COUNTIES THROUGH 130 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
PERRY...COCHRAN...JEFFERSONVILLE...IRWINTON...WARNER ROBINS...
GORDON...IVEY...MCINTYRE...TOOMSBORO...DANVILLE...ALLENTOWN...
DEEPSTEP...ROBINS AFB...MARION...HEBRON...OCMULGEE PUBLIC FISHING
AREA...ROYAL...HAYNEVILLE...HOUSTON LAKE AND CARY.

LAT...LON 3237 8380 3265 8359 3277 8354 3281 8350
      3285 8351 3298 8322 3297 8317 3301 8315
      3295 8307 3303 8307 3306 8305 3309 8288
      3262 8314 3258 8323 3253 8320 3237 8329
      3237 8346 3240 8352 3237 8355
TIME...MOT...LOC 0539Z 262DEG 22KT 3294 8348 3266 8357 3238 8384
Special weather statement, Dec 24, 12:43 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 AM EST WED DEC 24 2014

GAZ093-095-096-105-107-240630-
BLECKLEY GA-MACON GA-HOUSTON GA-DOOLY GA-PULASKI GA-
1243 AM EST WED DEC 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BLECKLEY...MACON...HOUSTON...DOOLY AND PULASKI COUNTIES UNTIL 130
AM EST...

AT 1243 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOOLING...OR 10 MILES SOUTHEAST OF
OGLETHORPE...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS BLECKLEY...MACON...HOUSTON...DOOLY AND PULASKI COUNTIES
THROUGH 130 AM EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
COCHRAN...HAWKINSVILLE...UNADILLA...BYROMVILLE...PINEHURST...LILLY...
DOOLING...PAULK...HARTFORD...PULASKI STATE PRISON...GROVANIA...
OCMULGEE PUBLIC FISHING AREA...WALLACE...MOBLEY CROSSING...
HAYNEVILLE...HENDERSON...BROWNDALE...GROVE PARK...MOCK SPRINGS AND
BAILEYS PARK.

LAT...LON 3214 8397 3238 8397 3239 8330 3215 8343
TIME...MOT...LOC 0543Z 257DEG 39KT 3224 8390
Special weather statement, Dec 24, 1:13 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 AM EST WED DEC 24 2014

GAZ061-062-073>076-240700-
GLASCOCK GA-WASHINGTON GA-BALDWIN GA-JEFFERSON GA-HANCOCK GA-
WARREN GA-
113 AM EST WED DEC 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN GLASCOCK...WASHINGTON...BALDWIN...JEFFERSON...HANCOCK AND WARREN
COUNTIES UNTIL 200 AM EST...

AT 113 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF DEEPSTEP...OR 11 MILES SOUTH
OF SPARTA...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS STORM AS THIS STORM MOVES
ACROSS GLASCOCK...WASHINGTON...BALDWIN...JEFFERSON...HANCOCK AND
WARREN COUNTIES THROUGH 200 AM EST.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WARRENTON...SPARTA...GIBSON...WRENS...STAPLETON...AVERA...NORWOOD...
MITCHELL...CAMAK...DEEPSTEP...EDGE HILL...EDGEHILL...WARTHEN...
STAPLETONS CROSSROADS...CULVERTON...REESE...BASTONVILLE...
UNDERWOOD...AGRICOLA AND DOWNS.

LAT...LON 3310 8235 3299 8305 3311 8321 3353 8262
      3346 8259 3341 8255 3335 8255 3333 8242
TIME...MOT...LOC 0613Z 239DEG 49KT 3311 8303

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:03 PM ESTSpecial Weather StatementFFCBartow, Carroll, Coweta, Douglas, Floyd, Haralson and 3 more42 min
Dec 23, 9:45 PM ESTSpecial Weather StatementFFCCherokee, Clayton, Cobb, Coweta, DeKalb, Douglas and 3 more45 min
Dec 23, 9:57 PM ESTSpecial Weather StatementFFCChattahoochee, Harris, Meriwether, Muscogee, Pike, Spalding and 2 more63 min
Dec 23, 10:00 PM ESTRiver Flood WarningFFCForsyth, Fulton52 hr
Dec 23, 10:30 PM ESTSpecial Weather StatementFFCUpson30 min
Dec 23, 10:39 PM ESTSpecial Weather StatementFFCBarrow, DeKalb, Henry, Newton, Rockdale, Walton36 min
Dec 23, 10:56 PM ESTSpecial Weather StatementFFCStewart, Webster49 min
Dec 23, 11:02 PM ESTSpecial Weather StatementFFCButts, Crawford, Jasper, Lamar, Marion, Monroe and 3 more43 min
Dec 23, 11:57 PM ESTSpecial Weather StatementFFCGreene, Jones, Putnam33 min
Dec 24, 12:12 AM ESTSpecial Weather StatementFFCBibb, Houston, Peach33 min
Dec 24, 12:31 AM ESTSpecial Weather StatementFFCBaldwin, Greene, Hancock, Jones, Putnam, Taliaferro and 1 more29 min
Dec 24, 12:39 AM ESTSpecial Weather StatementFFCBleckley, Houston, Twiggs, Wilkinson51 min
Dec 24, 12:43 AM ESTSpecial Weather StatementFFCDooly, Pulaski47 min
Dec 24, 1:13 AM ESTSpecial Weather StatementFFCGlascock, Warren47 min
Dec 24, 4:11 AM ESTSpecial Weather StatementFFCCrisp, Dooly49 min
Dec 24, 4:23 AM ESTSpecial Weather StatementFFCBleckley, Houston, Pulaski, Twiggs52 min
Dec 24, 6:36 AM ESTSpecial Weather StatementFFCCrisp, Dooly54 min
Dec 24, 7:19 AM ESTSpecial Weather StatementFFCDodge, Laurens26 min
Dec 24, 7:44 AM ESTFlash Flood WarningFFCCrisp4 hr
Dec 24, 10:07 AM ESTRiver Flood WarningFFCDade7 hr
Dec 24, 12:11 PM ESTRiver Flood WarningFFCWhitfield8 hr

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.